2018년 9월 15일 토요일

Libby Zion case를 아십니까? MAOI 사용 중인 환자가 뉴욕소재 병원 응급실에서 Demerol 을 맞고 serotonin syndrome 으로 사망한 case

미국에서는 Libby Zion이라는 18세 대학생이 병원에서 사망한 사건을 계기로 drug interaction에 대한 관심이 높아졌고, 그 결과 pethidine 사용이 현저히 줄었습니다. Pethidine이 serotonine syndrome을 일으킬 수 있기 때문입니다 (관련 NY Times 기사)

The death of Libby Zion, an 18-year-old college student, in a New York hospital on March 5, 1984, led to a highly publicized court battle and created a cause celebre over the lack of supervision of inexperienced and overworked young doctors. But only much later did experts zero in on the preventable disorder that apparently led to Ms. Zion's death: a form of drug poisoning called serotonin syndrome.

Ms. Zion, who went to the hospital with a fever of 103.5, had been taking a prescribed antidepressant, phenelzine (Nardil). The combination of phenelzine and the narcotic painkiller meperidine (Demerol) given to her at the hospital could raise the level of circulating serotonin to dangerous levels. When she became agitated, a symptom of serotonin toxicity, and tried to pull out her intravenous tubes, she was restrained, and the resulting muscular tension is believed to have sent her fever soaring to lethal heights.


댓글 없음:

댓글 쓰기